MAUDE Adverse Event Report: ST PAUL BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004051
Medical Device Problem Codes Defective Alarm (1014); Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fan constantly runs and alarms.No patient injury was reported.
 
Additional Manufacturer Narrative
Manufacturing device history record review was not performed because the results of the complaint investigation do not indicate a problem with the manufacture of the device.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found the tamper seal was removed, otherwise no physical damage found.Functional testing found after power on that the fan would continue to run and the alarm noise would come on.Also found during testing the oximeter version was not able to load up.Internal inspection of the device did not find anything wrong with the oximeter board.The oximeter board?s eeprom chipset was removed and re-seated.The device was rebooted and the oximeter was able to detect properly - the alarming and fan issue was resolved.The root cause of the reported issue was found to be inadequate eeprom chip connection to the oximeter board.With the tamper seal removed, it is concluded that the failure was user induced.
 
Event or Problem Description
Additional information was received which stated the event date is unknown and that there was no patient involvement.

Brand Name
BCI CAPNOCHECK SLEEP CAPNOGRAPH/OXIMETER
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14015617
Report Number3012307300-2022-05857
Device Sequence Number20408544
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9004051
Device Catalogue Number9004051
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown